Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 2, 2011, 2:57 AM EDT for Wilson County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 2:57 AM EDT (06:57 UTC)
- Expired
- Aug 2, 2011, 4:00 AM EDT
- In force
- 63 min
- Issued by
- NWS Raleigh, NC
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2642 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
448
WWUS82 KRAH 020657
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 AM EDT TUE AUG 2 2011
NCZ027-028-043-020800-
EDGECOMBE-NASH-WILSON-
257 AM EDT TUE AUG 2 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NASH AND PORTIONS
OF EDGECOMBE COUNTIES THROUGH 345 AM EDT...
AT 254 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RED OAK...OR ABOUT 6 MILES NORTHEAST OF NASHVILLE...MOVING SOUTHEAST
AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RED OAK...
BATTLEBORO... ROCKY MOUNT... NASHVILLE... AND TARBORO.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3567 7767 3560 7777 3557 7782 3559 7783
3559 7787 3602 7800 3608 7779 3570 7761
TIME...MOT...LOC 0654Z 333DEG 32KT 3596 7786
$$
BADGETTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:38 AM EDT, 19 minutes earlier.
Area forecast discussion, Aug 2, 2:38 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 238 AM EDT TUE AUG 2 2011 .SYNOPSIS... CENTRAL NORTH CAROLINA WILL REMAIN ON THE EASTERN PERIPHERY OF A STRONG UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL UNITED STATES THROUGH MID WEEK. A COLD FRONT WILL DROP SOUTH ACROSS THE AREA WEDNESDAY NIGHT MARKING A RETURN TO MORE SEASONABLE TEMPERATURES THROUGH THE REMAINDER OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 240 AM TUESDAY... 06Z SFC ANALYSIS SHOWED 1016 MB HIGH PRESSURE CENTERED OVER THE TN VALLEY. A WEAK SFC TROUGH WAS LOCATED OVER CENTRAL/EASTERN PORTIONS OF THE CAROLINAS. ALOFT...LATEST WV IMAGERY AND RUC DATA SHOWED AN H5 RIDGE CENTERED IN THE LOWER MS RIVER VALLEY/LOWER MIDWEST...WITH NW FLOW ALOFT OVER THE CAROLINAS/MID-ATLANTIC. A SHORTWAVE WAS NOTED UPSTREAM OVER VA. THIS MORNING: MARGINAL INSTABILITY ALONG WITH FORCING ASSOC/W THE AFOREMENTIONED SHORTWAVE HAS RESULTED IN SCATTERED SHOWERS/STORMS IN CENTRAL/ SOUTHERN VA THIS MORNING. THIS ACTIVITY HAS PERSISTED INTO THE NE COASTAL PLAIN AS OF 06Z...EVEN BUILDING SLIGHTLY SOUTHWEST TOWARD THE TRIANGLE ALONG/BEHIND OUTFLOW. WILL UPDATE THE PRECIP FCST TO BETTER ACCOUNT FOR THIS ONGOING CONVECTION IN THE CENTRAL/NE COASTAL PLAIN. ANY PRECIP ASSOC/W THE SHORTWAVE WILL MOVE S/SE AWAY FROM CENTRAL NC BY ~09Z. TODAY: CENTRAL NC WILL REMAIN ON THE EASTERN PERIPHERY OF AN H5 RIDGE TODAY/TONIGHT...WITH NW FLOW ALOFT OVER THE CAROLINAS AND MID-ATLANTIC. NW FLOW WILL ALSO PREVAIL IN THE LOWER LEVELS...WITH CENTRAL NC ON THE BACKSIDE OF A SFC-H85 TROUGH LOCATED OFFSHORE TO THE EAST. 1000-850 MB THICKNESSES ARE EXPECTED TO INCREASE TO 1440-1445 METERS THIS AFTERNOON. FCST SOUNDINGS SHOW MIXING UP TO 775-800 MB...WHICH WOULD YIELD HIGHS IN THE UPPER 90S...SIMILAR TO MOS GUIDANCE AND THICKNESSES. WILL FCST HIGHS RANGING FROM 95-100F...A FEW DEGREES WARMER THAN YESTERDAY. W/REGARD TO PRECIP CHANCES...FCST SOUNDINGS SHOW A DRY BOUNDARY LAYER ASSOC/W NW FLOW...WITH DEWPOINTS IN THE MID/UPPER 50S TO NEAR 60F. AS A RESULT...INSTABILITY WILL BE VERY MARGINAL TODAY...WITH MLCAPE VALUES OF 500 J/KG OR LESS. GIVEN UNIDIRECTIONAL NORTHWEST FLOW IN THE LOWER LEVELS...DO NOT EXPECT ANY LOW LEVEL FORCING. ALOFT... EXPECT SUBSIDENCE THROUGH LATE MORNING/EARLY AFTERNOON IN THE WAKE OF THE SHORTWAVE CURRENTLY PROGRESSING THROUGH THE AREA. LATER THIS AFT/EVE...THE LATEST 00Z GUIDANCE SHOWS NO SIGNIFICANT UPPER LEVEL DISTURBANCES MOVING THROUGH THE AREA IN NW FLOW ALOFT...ALTHOUGH SOME SHORTWAVE/MCV ENERGY WILL BE POSSIBLE. GIVEN POOR THERMODYNAMICS AND LITTLE CHANCE FOR ANY SIGNIFICANT UPPER LEVEL DISTURBANCES THIS AFT...WILL KEEP THE FCST DRY. THE LATEST HIGH-RES CONVECTION ALLOWING MODELS SHOW NO DEVELOPMENT THIS AFT/EVE. TONIGHT: FCST SOUNDINGS SHOW ONLY WEAK BOUNDARY LAYER MOISTURE RECOVERY TONIGHT...WITH VERY LITTLE (IF ANY) INSTABILITY. GIVEN CONTINUED NW FLOW ALOFT ON THE EASTERN PERIPHERY OF THE UPPER LEVEL RIDGE TO THE WEST...SHORTWAVE/MCV ENERGY IN NW FLOW ALOFT WILL BE POSSIBLE OVERNIGHT. WITH POOR THERMODYNAMICS...WILL CONTINUE TO KEEP THE FCST DRY. HOWEVER...GIVEN THE ONGOING CONVECTION ASSOC/W A NW FLOW SHORTWAVE AND MARGINAL INSTABILITY...ISOLD/SCT CONVECTION CANNOT BE ENTIRELY RULED OUT AS LONG AS A SIGNIFICANT UPPER LEVEL DISTURBANCE IS PRESENT. WILL FCST LOWS IN THE UPPER 60S TO LOWER 70S...SIMILAR TO THIS MORNING. -VINCENT && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM MONDAY... SHORT WAVE RIDGING AND RESULTANT SUBSIDENCE AND ADIABATIC WARMING OVER THE CAROLINAS...DOWNSTREAM OF THE HOT SUBTROPICAL RIDGE OVER THE CENTRAL AND SOUTHERN PLAINS WILL PROVIDE UPPER 90S TO TRIPLE DIGIT HEAT ONCE AGAIN ACROSS MUCH OF THE STATE ON WEDNESDAY. WHILE 1000 TO 850 MILLIBAR THICKNESSES AND 850 MILLIBAR TEMPERATURES ARE COMPARABLE TO THE RECENT HEAT WAVE EXPERIENCED LAST MONTH... HUMIDITY LEVELS WILL BE SIGNIFICANTLY LESS WEDNESDAY AFTERNOON... AS THE WESTERLY DOWNSLOPE COMPRESSIONAL LOW LEVEL FLOW WILL ALLOW DRIER AIR TO MIX DOWN TO THE SURFACE. MODEL GUIDANCE INDICATES DEWPOINTS WILL FALL INTO THE LOWER 60S TO MID 60S...WITH PERHAPS SOME UPPER 50 DEWPOINTS ACROSS PORTIONS OF THE WESTERN PIEDMONT. AS A RESULT...HEAT INDICES ARE HELD IN CHECK... WITH MUCH OF THE FORECAST AREA REMAINING BELOW 105F... SHY OF HEAT ADVISORY CRITERIA. MOISTURE REMAINS SPARSE ALONG AND AHEAD OF A UNSEASONABLY STRONG SHORT WAVE TROUGH AND ATTENDANT SURFACE FRONT DROPPING SOUTHEAST THROUGH THE MID ATLANTIC REGION WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE PRECEDENT DEEP WEST-NORTHWEST DOWNSLOPE FLOW EAST OF THE HIGHER TERRAIN WILL NOT HELP RAIN CHANCES ACROSS THE CAROLINAS...WITH WHAT WILL LIKELY BE A STRONG MCS ENTITY... EITHER WEAKENING AS IT RACES SOUTHEAST... OR TRACK FARTHER NORTH THROUGH THE NORTHERN MID ATLANTIC STATES AS MUCH OF THE NWP GUIDANCE INDICATES. WILL INCLUDE ONLY AN ISOLATED POP ACROSS THE NORTHEAST THIRD OF THE FORECAST AREA FOR LATE WEDNESDAY AFTERNOON AND EVENING. SURFACE FRONT SETTLES SOUTH OF THE AREA BY DAYBREAK THURSDAY. MODELS INDICATE A NICE COOL DOWN BEHIND THE FRONT...WITH LOW LEVEL THICKNESSES DROPPING OFF TO AT OR BELOW THE 30 YEAR AVERAGE. OVERNIGHT LOWS IN THE LOWER TO MID 70S. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 300 PM MONDAY... THURSDAY AND FRIDAY: THE SUBTROPICAL RIDGE OVER THE CENTRAL UNITED STATES EXPANDS EASTWARD THURSDAY AND FRIDAY...EXTENDING ITS INFLUENCE TO OFF THE SOUTHEAST COAST. FORTUNATELY...A WEAK 1019 MILLIBAR SURFACE HIGH OVER THE NORTHEAST US EXTEND SOUTH INTO THE AREA...WITH THE EAST- NORTHEASTERLY LOW LEVEL FEED RESULTING IN MORE SEASONABLE TEMPERATURES THURSDAY AND FRIDAY. FRONT STALLS OUT SOUTH OF THE AREA BEFORE RETURNING AS A WARM FRONT FRIDAY NIGHT AND EARLY SUNDAY. SO COULD SEE ISOLATED CONVECTION ACROSS THE EXTREME SOUTHERN PORTIONS OF THE FORECAST AREA ON THURSDAY... OTHERWISE DRY CONDITIONS TO END THE WORK WEEK. SATURDAY THROUGH MONDAY: THE THREAT OF DIURNAL CONVECTION RETURNS IN TIME FOR THE WEEKEND AS A BAGGY/BROAD MID LEVEL TROUGH AND ACCOMPANYING SURFACE FRONTAL ZONE ARE FORECAST PUSHES EAST THROUGH THE MIDDLE ATLANTIC STATES THIS WEEKEND. SOUTHERLY LOW LEVEL WARM AIR ADVECTION AHEAD OF THE WAVE WILL WARM TEMPERATURES INTO THE MID 90S...HOWEVER THREAT OF DAILY CONVECTION SHOULD PROVIDE SOME RELIEF. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AS OF 110 AM TUESDAY... 24-HR TAF PERIOD: ASIDE FROM A PERIOD OF MVFR VISBYS IN FOG THIS MORNING AT KRWI... VFR CONDITIONS WILL RULE THROUGH THE TAF PERIOD WITH NORTHWEST FLOW THROUGHOUT THE COLUMN. EXPECT SCATTERED DIURNAL CU WITH BASES AT ~7 KFT THIS AFTERNOON WITH N/NW WINDS 7-12 KT. AFTER SUNSET...EXPECT LIGHT/VARIABLE WINDS WITH ANY CEILINGS AT OR ABOVE 15-20 KFT. CANNOT ENTIRELY RULE OUT A FEW SHOWERS/STORMS LATER THIS EVE/TONIGHT IN ASSOC/W DISTURBANCES IN NW FLOW ALOFT...HOWEVER...PROBABILITIES ARE TOO LOW TO MENTION IN THE FCST AT THIS TIME. LOOKING AHEAD: NW FLOW ALOFT WILL PERSIST ON WED/WED NIGHT...AND CANNOT RULE OUT ISOLD TO SCT SHOWERS/STORMS IN ASSOC/W ANY UPPER LEVEL DISTURBANCES. OTHERWISE...VFR CONDITIONS ARE EXPECTED INTO THU. CONFIDENCE IN THE FCST DECREASES A BIT FRI-SUN WITH CENTRAL NC EXPECTED TO BE ON THE E/NE PERIPHERY OF AN UPPER LEVEL RIDGE. AT THIS TIME...OUTSIDE OF ANY ISOLD TO SCT SHOWERS/STORMS...VFR CONDS ARE EXPECTED. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...CBL LONG TERM...CBL AVIATION...VINCENT
Hazardous weather outlook, Aug 1, 9:06 AM EDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 906 AM EDT MON AUG 1 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-021315- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 906 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HOT WEATHER WILL RETURN...WITH TEMPERATURES CLIMBING INTO THE MID 90S TO AROUND 100 DEGREES FROM TUESDAY THROUGH FRIDAY. AFTERNOON HEAT INDICES COULD REACH THE 100 TO 105 DEGREE RANGE FOR MUCH OF THE WORK WEEK. BLAES
In the hours before
Special weather statement, Aug 2, 2:57 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 AM EDT TUE AUG 2 2011
NCZ027-028-043-020800-
EDGECOMBE-NASH-WILSON-
257 AM EDT TUE AUG 2 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN NASH AND PORTIONS
OF EDGECOMBE COUNTIES THROUGH 345 AM EDT...
AT 254 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RED OAK...OR ABOUT 6 MILES NORTHEAST OF NASHVILLE...MOVING SOUTHEAST
AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RED OAK...
BATTLEBORO... ROCKY MOUNT... NASHVILLE... AND TARBORO.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3567 7767 3560 7777 3557 7782 3559 7783
3559 7787 3602 7800 3608 7779 3570 7761
TIME...MOT...LOC 0654Z 333DEG 32KT 3596 7786
BADGETTNearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.